All You Need To Know About The TCR Australia Opener

This weekend will see Australian touring car history made at the inaugural race for the carsales.com.au TCR Australia Series at Sydney Motorsport Park.

17 cars will hit the track for the first of seven rounds of the series headlining the Shannons Nationals championship. The grid will be made up of eight different manufacturers including Audi, Alfa Romeo, Holden, Honda, Hyundai, Renault, Subaru and Volkswagen. Hyundai will be the strongest brand on the grid with three of the Korean marques’ I30Ns on track.

TCR Australia represents the first major international touring car category to reach Australian shores since the Super Touring championship of the 1990s. The series plays host to a showroom showdown between front-wheel drive hot hatchbacks and sedans powered by production-based two-litre turbocharged engines. 

While fully-fledged factory entries are prohibited, car manufacturers have made their mark and placed their support behind a number of teams and drivers on the grid in Sydney.

This weekend will see drivers fight it out over three races across two days of action, here’s everything you need to know about how you can watch a history-making event as a new breed of touring car racing arrives down under.

2019 TCR Australia Series

Round: 1 of 7
Circuit: Sydney Motorsport Park (3.93km, 11 turns)
Location: Eastern Creek, NSW
Event: Shannons Nationals (Round 1)
Support Categories: S5000 Demonstration, Porsche GT3 Cup Challenge Australia, CAMS Australian Formula 4 Championship, Australian Prototype Series, Radical Australia Cup, Alfa Romeo Challenge

Entry List

#2 Volkswagen Golf GTI – Aaron Cameron (VIC), Melbourne Performance Centre
#6 Subaru WRX STI – Molly Taylor (NSW), Kelly Racing
#7 Alfa Romeo Giulietta Veloce – Jimmy Vernon (NSW), Garry Rogers Motorsport
#8 Volkswagen Golf GTI – Jason Bright (VIC), Alliance Autosport
#9 Alfa Romeo Giulietta Veloce – Dylan O’Keeffe (VIC), Ashley Seward Motorsport
#11 Hyundai I30N – Nathan Morcom (NSW), HMO Customer Racing
#22 Audi RS3 – Rik Breukers (NED), Melbourne Performance Centre
#24 Honda Civic Type R – John Martin (QLD), Wall Racing
#29 Hyundai I30N – Michael Almond (SA), Garth Walden Racing
#30 Hyundai I30N – Will Brown (QLD), HMO Customer Racing
#33 Renault Megane RS – Chris Pither (NZ), Garry Rogers Motorsport
#34 Renault Megane RS – James Moffat (VIC), Garry Rogers Motorsport
#35 Volkswagen Golf GTI – Alexandra Whitely (QLD), Alliance Autosport
#37 Holden Astra – Chelsea Angelo (VIC), Kelly Racing
#50 Honda Civic Type R – Tony D’Alberto (VIC), Wall Racing
#62 Holden Astra – Alex Rullo (WA), Kelly Racing
#777 Subaru WRX STI – Andre Heimgartner (NZ), Kelly Racing

TCR weekend schedule

Friday:

Practice 1 – 13.40-14.10 (30mins)
Practice 2 – 16.35-17.05 (30mins)

Saturday

Qualifying – 10.55-11.25 (30mins)
Race 1 – 14.10-14.40 (30mins)

Sunday

Race 2 – 13.10 – 13.40 (30mins)
Race 3 – 14.15 – 14.45 (30mins)

Ticket Information

Gate Prices: Saturday – $20, Sunday – $30, Weekend – $40
Free entry for CAMS License holders
Purchase here: http://bit.ly/2IrB1Ej

TCR Broadcast Details (Australia)

Channel: SBS (FTA)
Saturday: 2pm-3pm AEST
Sunday: 1pm-3pm AEST

Livestream Details (Australia + Global)

Commencing on Saturday morning, the livestream link will be made available at www.tcraustralia.com

Live Timing

Link: http://racing.natsoft.com.au/results/ 

Social Media

Facebook: http://www.facebook.com/tcraustralia
Twitter: http://www.twitter.com/tcraustralia
Instagram:http://www.instagram.com/tcraustralia

And follow TCR Australia on all social channels, and use the hashtag #TCRAustralia to let us know you’re on the journey with us!

All You Need To Know About The TCR Australia Opener

  • About The Author
    -

    twenty − eight =

    You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>